Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A chain rule for multivariable resultants

Authors: Charles Ching-an Cheng, James H. McKay and Stuart Sui Sheng Wang
Journal: Proc. Amer. Math. Soc. 123 (1995), 1037-1047
MSC: Primary 12D10; Secondary 13B25
MathSciNet review: 1227515
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a chain rule for the multivariable resultant, which is similar to the familiar chain rule for the Jacobian matrix. Specifically, given two homogeneous polynomial maps $ {K^n} \to {K^n}$ for a commutative ring K, such that their composition is a homogeneous polynomial map, the resultant of the composition is the product of appropriate powers of resultants of the individual maps.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12D10, 13B25

Retrieve articles in all journals with MSC: 12D10, 13B25

Additional Information

Keywords: Multivariable resultant, common zeros, generic polynomials, Jacobian Conjecture, chain rule, Nullstellensatz, discriminant, isobaric property, invariant
Article copyright: © Copyright 1995 American Mathematical Society